Alert archive / North Carolina / Frost Advisories in 2007

Frost Advisory 3, NWS Raleigh, NC

October 30, 20077 counties in North Carolina

NWS Raleigh, NC issued this frost advisory at Oct 30, 2007, 4:42 PM EDT for 7 counties in North Carolina. It took effect at Oct 31, 2007, 4:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2007, 4:42 PM EDT (20:42 UTC)
In effect from
Oct 31, 2007, 4:00 AM EDT
Expired
Oct 31, 2007, 8:27 AM EDT
In force
4 hr
Issued by
NWS Raleigh, NC

Counties Durham County, NC, Franklin County, NC, Granville County, NC, Nash County, NC, Vance County, NC, Wake County, NC, Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 53 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2125 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KRAH 302042
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
442 PM EDT TUE OCT 30 2007


NCZ008>010-025>027-041-310900-
/O.NEW.KRAH.FR.Y.0003.071031T0800Z-071031T1300Z/
GRANVILLE-VANCE-WARREN-DURHAM-FRANKLIN-NASH-WAKE-
INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON...
DURHAM...LOUISBURG...NASHVILLE...RALEIGH
442 PM EDT TUE OCT 30 2007

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY. 

CLEAR SKIES...DIMINISHING WINDS AND A DRY ATMOSPHERE WILL ALLOW
TEMPERATURES TO FALL INTO THE MID 30S DURING THE PREDAWN HOURS
ACROSS THE CENTRAL PIEDMONT AND NORTHERN COASTAL PLAIN REGIONS OF
NORTH CAROLINA. WHILE A WIDESPREAD HARD FREEZE IS NOT ANTICIPATED
...SCATTERED FROST IS POSSIBLE ESPECIALLY IN OUTLYING OR RURAL
AREAS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED. IF POSSIBLE...BRING ANY
PLANTS SENSITIVE TO THE COLD INDOORS BEFORE TONIGHT. OTHER PROTECTIVE 
MEASURES INCLUDE COVERING SENSITIVE PLANTS WITH A LIGHT BLANKET
OR PLASTIC SHEET.


$$
3 follow-up statements
000 
WWUS72 KRAH 310848
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
448 AM EDT WED OCT 31 2007

NCZ008>010-025>027-041-311300-
/O.CON.KRAH.FR.Y.0003.000000T0000Z-071031T1300Z/
GRANVILLE-VANCE-WARREN-DURHAM-FRANKLIN-NASH-WAKE-
INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON...
DURHAM...LOUISBURG...NASHVILLE...RALEIGH
448 AM EDT WED OCT 31 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

FROST IS POSSIBLE BEFORE 9 AM OVER THE NORTHEAST PIEDMONT AND FAR
NORTHERN COASTAL PLAIN. WITH CLEAR SKIES... CALM AIR... AND
TEMPERATURES BOTTOMING OUT IN THE MID 30S DURING THE THE PREDAWN
HOURS... SCATTERED FROST IS POSSIBLE ESPECIALLY IN OUTLYING OR
RURAL AREAS. A WIDESPREAD HARD FREEZE IS NOT ANTICIPATED.

$$

GIH
000 
WWUS72 KRAH 310854 CCA
NPWRAH

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
454 AM EDT WED OCT 31 2007

NCZ008>010-025>027-041-311300-
/O.COR.KRAH.FR.Y.0003.000000T0000Z-071031T1300Z/
GRANVILLE-VANCE-WARREN-DURHAM-FRANKLIN-NASH-WAKE-
INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON...
DURHAM...LOUISBURG...NASHVILLE...RALEIGH
454 AM EDT WED OCT 31 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

FROST IS POSSIBLE BEFORE 9 AM OVER THE NORTHEAST PIEDMONT AND FAR
NORTHERN COASTAL PLAIN. WITH CLEAR SKIES... CALM AIR... AND
TEMPERATURES BOTTOMING OUT IN THE MID 30S THROUGH DAYBREAK...
SCATTERED FROST IS POSSIBLE ESPECIALLY IN OUTLYING OR RURAL AREAS.
A WIDESPREAD HARD FREEZE IS NOT ANTICIPATED.

$$

GIH
000 
WWUS72 KRAH 311227
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
827 AM EDT WED OCT 31 2007

NCZ008>010-025>027-041-311330-
/O.CAN.KRAH.FR.Y.0003.000000T0000Z-071031T1300Z/
GRANVILLE-VANCE-WARREN-DURHAM-FRANKLIN-NASH-WAKE-
INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON...
DURHAM...LOUISBURG...NASHVILLE...RALEIGH
827 AM EDT WED OCT 31 2007

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES ACROSS THE ADVISORY AREA ARE NOW IN THE UPPER
30S...AND ARE EXPECTED TO QUICKLY RISE INTO THE 40S BY 9 AM.
THEREFORE...THE FROST ADVISORY HAS BEEN CANCELLED.

$$

21

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Oct 30, 3:11 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Oct 30, 3:11 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
311 PM EDT TUE OCT 30 2007

.SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO EXTEND ACROSS THE REGION
THROUGH WEDNESDAY. A DRY COLD FRONT WILL DROP SOUTHEAST ACROSS THE
AREA BY THURSDAY AFTERNOON OR EVENING.

&&

.NEAR TERM /THROUGH TONIGHT/...
SFC ANALYSIS THIS AFTERNOON SHOWS 1033MB HIGH PRESSURE CENTERED OVER
VA...WITH SFC RIDGING EXTENDING S/SW THROUGH NC. DEWPOINTS ACROSS
CENTRAL NC RANGED FROM THE LOWER/UPPER 30S. 12Z RAOB ANALYSIS SHOWS
W/WNW FLOW ALOFT OVER NC/VA WITH WEAK RIDGING OVER THE SE COAST. A
WEAK UPPER LOW WAS LOCATED OVER MS/AR/LA.

A FEW MID/UPPER LEVEL CLOUDS HAVE MOVED INTO CENTRAL AL/GA THIS
AFTERNOON AS MID/UPPER LEVEL MOISTURE BEGINS TO ADVECT N/NNE
IN-BETWEEN THE WEAK UPPER LOW OVER MS/AR/LA AND THE WEAK RIDGE ALOFT
OVER THE SE COAST. SOME OF THESE MID/UPPER LEVEL CLOUDS MAY MAKE IT
INTO PORTIONS OF THE CWA OVERNIGHT...BUT OVERALL SKY COVER WOULD BE
MINIMAL AND CLEAR OR MOSTLY CLEAR CONDITIONS ARE EXPECTED FOR MOST
OF THE NIGHT. TEMPS DROPPED INTO THE UPPER 30S BY 03Z LAST NIGHT...
AND A SIMILAR TREND IS EXPECTED TONIGHT WITH TEMPS RAPIDLY DROPPING
INTO THE 40-44F RANGE AFTER SUNSET BETWEEN 22Z-03Z IN MOST
LOCATIONS...WITH A SLOWER/STEADY FALL FROM 03-12Z WED MORNING. GIVEN
MOSTLY CLEAR SKIES AND CALM WINDS...EXPECT LOW TEMPS IN THE MID 30S
IN MANY LOCATIONS...EXCEPT LOWER 40S IN THE SE COASTAL PLAIN
WHERE THE WARMEST TEMPS AND BETTER LOW LEVEL MOISTURE ARE LOCATED
THIS AFTERNOON. THIS IS SEVERAL DEGREES BELOW THE MAV/MET MOS
GUIDANCE. LOW TEMPS ARE EXPECTED TO REMAIN AT LEAST 2-3F ABOVE
FREEZING IN THE COLDEST SPOTS. -VINCENT

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...

WED AND WED NIGHT...
BOTH THE GFS/NAM SHOW THE SFC HIGH MOVING OFFSHORE BY WED MORNING...
ALTHOUGH WEAK SFC RIDGING CONTINUES TO EXTEND SW/WSW INTO CENTRAL NC
THROUGH MOST OF THE DAY. AN INVERTED TROUGH ALONG OR JUST OFFSHORE
THE CAROLINA COAST IS EXPECTED TO DEVELOP AHEAD OF TS NOEL BY WED
EVENING. THIS WILL RESULT IN BOUNDARY LAYER FLOW TURNING TO THE EAST
OFF THE ATLANTIC...WITH INCREASING LOW-LEVEL MOISTURE DURING THE
DAY. MID AND UPPER LEVEL CLOUDS FROM THE GULF COAST AREA WILL LIKELY
ALSO BE ON THE INCREASE AS THE WEAK UPPER WAVE CURRENTLY OVER
MS/AR/LA BEGINS TO SHEAR OUT AND MOVE EAST TOWARDS GA/SC. LOW LEVEL
THICKNESSES INCREASE ABOUT 15 METERS WED...AND WILL INDICATE HIGH
TEMPS SEVERAL DEGREES WARMER THAN TODAY...IN THE 69-72F RANGE. THE
GFS/NAM BOTH SHOW SOME DECENT ISENTROPIC LIFT ON THE 295K SURFACE
ACROSS SOUTHERN/EASTERN PORTIONS OF THE CWA WED NIGHT. HOWEVER...AT
THIS TIME...THE BETTER FORCING AND MOISTURE APPEAR TO REMAIN JUST
EAST OF THE AREA ALONG AND OFFSHORE THE COAST. THEREFORE...WILL
LEAVE PRECIP OUT OF THE FORECAST WED NIGHT THROUGH EARLY THU
MORNING. LOW TEMPS THU MORNING IN THE MID 40S (NW) TO LOWER/MID 50S
(SE).

THU THROUGH FRI...
TS NOEL IS EXPECTED TO REMAIN WELL OFFSHORE OF THE CAROLINAS AS IT
BECOMES A STRONG EXTRATROPICAL LOW SOMETIME THU EVE OR FRI. BOTH THE
GFS/NAM AGREE WELL ON A DRY COLD FRONT ASSOC/W A NORTHERN STREAM
WAVE MOVING THROUGH THE GREAT LAKES APPROACHING THE AREA FROM THE
WEST BY THU AFTERNOON. THE GFS TRIES TO DROP A SOUTHERN STREAM WAVE
THROUGH THE AREA THU NIGHT THROUGH FRI MORNING...WHICH RESULTS IN A
STRONGER OFFSHORE LOW THAN THE NAM...BUT EVEN THIS SCENARIO RESULTS
IN QPF REMAINING EAST OF THE AREA ALONG THE COAST. AT THIS TIME
PREFER TO KEEP PRECIP OUT OF THE FORECAST...HOWEVER...IF TS NOEL
TRACKS A BIT FURTHER WEST THAN EXPECTED AND/OR IF THE GFS IS CORRECT
IN BRINGING A STRONGER SOUTHERN STREAM WAVE THROUGH THE AREA THU
NIGHT AND FRI...A SLIGHT CHANCE OF SHOWERS MAY BE NEEDED IN THE FAR
E/SE COASTAL PLAIN. MAX TEMPS ON THU SIMILAR OR SLIGHTLY WARMER THAN
WED IN THE 70-74F RANGE...WHILE MAX TEMPS ON FRI BEHIND THE DRY
FRONT ARE EXPECTED TO DROP INTO THE LOWER/MID 60S AS SFC HIGH
PRESSURE BEGINS TO BUILD BACK TOWARD THE MID-ATLANTIC. -VINCENT

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
A LARGE HIGH PRESSURE IS EXPECTED TO BUILD INTO THE STATE FROM THE
WEST FRIDAY NIGHT AND SATURDAY. THE NORTHERLY FLOW AROUND THIS HIGH
PRESSURE WILL KEEP THE TEMPERATURES IN CHECK AND ACTUALLY A FEW
DEGREES BELOW NORMAL AGAIN OVER THE WEEKEND. THE PRESSURE GRADIENT
BETWEEN THE DEPARTING TROPICAL SYSTEM OFFSHORE AND THE APPROACHING
HIGH PRESSURE WILL LIKELY BEGIN TO RELAX SATURDAY... BUT IT STILL
MAY BE RATHER BREEZY. THE HIGH PRESSURE IS NOT EXPECTED TO BE AS
CHILLY AS THE CURRENT ONE. STILL... THE AIR MASS SHOULD SUPPORT LOWS
SATURDAY MORNING BETWEEN 37 AND 44. HIGHS SATURDAY SHOULD BE IN
THE 62-67 RANGE.

SURFACE RIDGING IS THEN EXPECTED TO DOMINATE OUR REGION INTO EARLY
NEXT WEEK... WITH ANOTHER DRY FRONTAL PASSAGE AROUND TUESDAY. EXPECT
MOSTLY CLEAR SKIES WITH THE COOLEST TEMPERATURES SUNDAY WITH
MODERATION MONDAY AND TUESDAY. HIGHS SUNDAY SHOULD BE IN THE LOWER
TO MID 60S... WARMING INTO THE UPPER 60S TO LOWER 70S BY TUESDAY.
LOWS 35-42 SUNDAY... WARMING TO MID 40S BY TUESDAY. ANOTHER COOL
SHOT IS FAVORED TO FOLLOW THE FRONT ON TUESDAY... BUT SHOULD NOT
ARRIVE UNTIL WEDNESDAY AND THURSDAY. WE WILL CONTINUE THE CURRENT
DRY FORECAST THROUGH DAYS 7-8. -PWB

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
WITH THE SURFACE RIDGE FORECAST TO LINGER OVER CENTRAL NC INTO
WEDNESDAY... VFR CONDITIONS WILL PREVAIL THROUGH WEDNESDAY. THE
TYPICAL EARLY MORNING GROUND FOG WILL REDUCE KRWI VSBY TO LIFR FOR
SEVERAL HOURS AROUND DAYBREAK WEDNESDAY. SOME MVFR GROUND FOG
POSSIBLE AT KFAY AND KRDU AROUND DAYBREAK.

VFR CONDITIONS ARE FORECAST WEDNESDAY NIGHT THROUGH SUNDAY. WINDS
WILL LIKELY INCREASE FROM THE NE AS THE PRESSURE GRADIENT INCREASES
THURSDAY INTO FRIDAY. CURRENT WINDS OF 10-20 KT EXPECTED ESPECIALLY
AT KRWI AND KFAY.

&&

.CLIMATE...
THIS MORNING LOWS DIPPED TO 32 OR BELOW ROUGHLY ALONG AND NW OF A
LINE EXTENDING FROM WARRENTON TO LOUISBURG TO FALLS LAKE...
DURHAM... JORDAN LAKE... SOUTHERN PINES... THEN WEST TO ALBEMARLE.
THERE WAS WIDESPREAD FROST AND FREEZE IN ALL THESE AREAS. ALL
THESE COUNTIES IN THE PIEDMONT WILL BE ELIMINATED FROM THE FROST
AND FREEZE PRODUCTS THROUGH THE REST OF THE FALL SEASON. GUILFORD
COUNTY WILL BE ELIMINATED AS MOST OF THE COUNTY... EXCEPT IN
DOWNTOWN GREENSBORO AND AT THE GSO AIRPORT REPORTED 32 OR BELOW.
THE TRIANGLE AREA WILL BE SPIT AS DURHAM AND ORANGE HAD WIDESPREAD
FREEZING CONDITIONS... YET WAKE GENERALLY HAD 33-35 MOST AREAS
WITH SCATTERED FROST.

A MAP WITH THE OFFICIAL LOWS FROM THE COOPERATIVE REPORTS... ASOS...
AND OTHER RELIABLE DATA SOURCES WILL BE AVAILABLE LATER TODAY ON OUR
WEB PAGE. -PWB

&&

.FIRE WEATHER...
MINIMUM RH THIS AFTERNOON DIPPED INTO THE 30S. WINDS WERE LIGHT.
CHECKING THE OBSERVED FIRE DANGER MAPS BASED ON THE OFFICIAL
NATIONAL FIRE DANGER RATING RAWS STATIONS THIS AFTERNOON... THE 10
HOUR FUELS WERE DRYING TODAY BUT RECENT RAINS DRENCHED THE 100 AND
1000 HOUR FUELS TO THE POINT THAT THEY WERE STILL MOIST. GREAT
NEWS AS THE RECENT 3-6 INCH RAINS REALLY WET DOWN THE FUELS AND
THEY SHOULD REMAIN THAT WAY THROUGH THE WEEK. NO PROBLEMS
ANTICIPATED THROUGH AT LEAST LATE WEEK. -PWB

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...VINCENT
LONG TERM...BADGETT
AVIATION...BADGETT
CLIMATE...BADGETT
FIRE WX...BADGETT
Hazardous weather outlook, Oct 30, 12:31 PM EDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1231 PM EDT TUE OCT 30 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-310930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1231 PM EDT TUE OCT 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

21

Nearby

Frost Advisories in North Carolina, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.